Alert archive / Montana / Wind Chill Warnings in 2022

Wind Chill Warning 2, NWS Missoula, MT

December 21, 20229 counties in Montana

NWS Missoula, MT issued this wind chill warning at Dec 21, 2022, 8:44 AM MST for 9 counties in Montana. It was in force for 27 hr. 35 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 21, 2022, 8:44 AM MST (15:44 UTC)
Expired
Dec 22, 2022, 12:00 PM MST
In force
27 hr
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 27 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 21, 8:45 AM MSTEXTR WIND CHILL -241 Nw Round Butte, MTMESONET STATION RDBM 1.1 NW ROUND BUTTE (AGRIMET).
Dec 21, 8:53 AM MSTEXTR WIND CHILL -321 N Polebridge, MTMESONET STATION POEM8 POLEBRIDGE.
Dec 21, 9:00 AM MSTEXTR WIND CHILL -585 E Lake Mcdonald, MTMESONET STATION SPRMT SPERRY.
Dec 21, 9:00 AM MSTEXTR WIND CHILL -474 Se Essex, MTMESONET STATION S11MT SHED 11.
Dec 21, 9:00 AM MSTEXTR WIND CHILL -475 Ene Blacktail - Railr, MTMESONET STATION MRPMT MARIAS PASS.
Dec 21, 9:15 AM MSTEXTR WIND CHILL -385 S Elliston, MTMESONET STATION FW8329 ELLISTON.
Dec 21, 9:22 AM MSTSNOW 7.52 S Marion, MT
Dec 21, 9:30 AM MSTEXTR WIND CHILL -302 Wnw Butte, MTMESONET STATION MTM46 1.5 W BUTTE (MT-MESO).
Dec 21, 9:30 AM MSTEXTR WIND CHILL -232 S Greenough, MTMESONET STATION MTM12 1.5 S GREENOUGH (MT-MESO).
Dec 21, 9:45 AM MSTEXTR WIND CHILL -52Ronan, MTMESONET STATION AT965 RONAN.
Dec 21, 9:45 AM MSTEXTR WIND CHILL -203 S Clearwater, MTMESONET STATION MTM08 2.8 S CLEARWATER (MT-MESO).
Dec 21, 9:53 AM MSTEXTR WIND CHILL -363 Sse Butte, MTASOS STATION KBTM BUTTE-MOONEY AP.
Dec 21, 9:55 AM MSTEXTR WIND CHILL -505 Sse Finn, MTMESONET STATION MTAVN 5.2 SE FINN (MT DOT).
Dec 21, 9:58 AM MSTEXTR WIND CHILL -49Garrison, MTMESONET STATION MTGAR GARRISON (MT DOT).
Dec 21, 10:00 AM MSTEXTR WIND CHILL -474 Nnw Racetrack, MTMESONET STATION DRLM 4.0 N RACETRACK (AGRIMET).
Dec 21, 10:00 AM MSTEXTR WIND CHILL -452 Wsw Deer Lodge, MTMESONET STATION K38S 1.8 W DEER LODGE (GTFWFO).
Dec 21, 10:00 AM MSTEXTR WIND CHILL -312 Ene Bearmouth, MTMESONET STATION MTBRM 1.8 E BEARMOUTH (MT DOT).
Dec 21, 10:25 AM MSTEXTR WIND CHILL -442 Wsw Deer Lodge, MTAWOS STATION 38S9 1 WSW DEER LODGE.
Dec 21, 10:35 AM MSTEXTR WIND CHILL -364 Nnw Opportunity, MTAWOS STATION 3U39 3 NW OPPORTUNITY.
Dec 21, 10:37 AM MSTEXTR WIND CHILL -457 N Helmville, MTMESONET STATION MTHLM 7.1 N HELMVILLE (MT DOT).
Dec 21, 10:39 AM MSTEXTR WIND CHILL -296 Wnw Kalispell, MTMESONET STATION KLSPW 5 WNW KALISPELL.
Dec 21, 10:39 AM MSTEXTR WIND CHILL -233 Wsw Georgetown, MTMESONET STATION MTGTL 2.7 W GEORGETOWN (MT DOT).
Dec 21, 10:40 AM MSTEXTR WIND CHILL -286 Ese Georgetown, MTMESONET STATION YNKM8 YANKEE FLAT.
Dec 21, 10:50 AM MSTEXTR WIND CHILL -292 Ssw Hall, MTMESONET STATION DVI01519 HALL.
Dec 21, 10:50 AM MSTEXTR WIND CHILL -204 S East Missoula, MTMESONET STATION MSULA 4 S EAST MISSOULA.
Dec 21, 11:00 AM MSTEXTR WIND CHILL -364 Nnw Opportunity, MTMESONET STATION K3U3 3.7 NW OPPORTUNITY (GTFWFO).
Dec 21, 11:00 AM MSTEXTR WIND CHILL -311 Sw Butte, MTMESONET STATION DVI01994 BUTTE.
Dec 21, 11:00 AM MSTEXTR WIND CHILL -222 Sse Lake Mary Ronan, MTMESONET STATION FW6174 PROCTOR.
Dec 21, 11:00 AM MSTSNOW 43 Nnw Ninemile, MT
Dec 21, 4:00 PM MSTSNOW 4West Glacier, MTCO-OP OBSERVER STATION WGLM8 WEST GLACIER.
Dec 21, 4:00 PM MSTSNOW 4.41 Wsw Thompson Falls, MTCO-OP OBSERVER STATION THOM8 0.8 W THOMPSON FALLS.
Dec 21, 4:30 PM MSTSNOW 42 Sw Newcomb, MT10 TO 12 INCHES FOR THE SNOW DEPTH WITH LOTS OF DRIFTING.
Dec 22, 8:00 AM MSTEXTREME COLD -495 Ene Blacktail - Railr, MTMESONET STATION MRPMT MARIAS PASS.
Dec 22, 8:39 AM MSTEXTREME COLD -491 Ese Potomac, MT
Dec 22, 9:53 AM MSTEXTREME COLD -461 N Polebridge, MTMESONET STATION POEM8 POLEBRIDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 3.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2022-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2022-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

344 
WWUS45 KMSO 211544
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
844 AM MST Wed Dec 21 2022

MTZ002-003-221545-
/O.CAN.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/
/O.NEW.KMSO.WC.W.0002.221221T1544Z-221222T1900Z/
West Glacier Region-Flathead/Mission Valleys-
844 AM MST Wed Dec 21 2022

...WIND CHILL WARNING IN EFFECT UNTIL NOON MST THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Dangerously cold wind chills. Wind chills as low as 60 
  below zero.

* WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan 
  Lake, Marias Pass, Polebridge, Flathead Lake, Flathead Valley, 
  Mission Valley, and Polson.

* WHEN...Until noon MST Thursday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 5 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

MTZ001-211645-
/O.CAN.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/
Kootenai/Cabinet Region-
844 AM MST Wed Dec 21 2022

...WINTER STORM WARNING IS CANCELLED...

The winter storm has ended, but dangerously cold conditions are
expected the next few days.

$$

IDZ005>007-211645-
/O.CAN.KMSO.WW.Y.0059.000000T0000Z-221222T0000Z/
Northern Clearwater Mountains-Southern Clearwater Mountains-
Orofino/Grangeville Region-
744 AM PST Wed Dec 21 2022

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow has ended so the advisory is cancelled.

$$

IDZ009-010-211645-
/O.CAN.KMSO.WW.Y.0059.000000T0000Z-221221T1800Z/
Western Lemhi County-Eastern Lemhi County-
844 AM MST Wed Dec 21 2022

...WINTER WEATHER ADVISORY IS CANCELLED...

The snow has ended so the advisory is cancelled.

$$

MTZ004-220000-
/O.CON.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/
Lower Clark Fork Region-
844 AM MST Wed Dec 21 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Heavy snow and dangerously cold wind chills expected. Wind
  gusts 20 to 30 miles per hour. Wind chills to 30 below zero.

* WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...From 11 AM Tuesday to 5 PM MST Wednesday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The dangerously cold 
  wind chills as low as 30 below zero could cause frostbite on 
  exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ043-220000-
/O.CON.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/
Potomac/Seeley Lake Region-
844 AM MST Wed Dec 21 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Heavy snow and dangerous wind chills expected. Total 
  snow accumulations of 8 to 14 inches. Wind gusts up to 35 mph 
  and wind chills as cold as 40 below zero.

* WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley 
  Lake to Condon, and I-90 East Missoula to Bearmouth.

* WHEN...From 5 PM Tuesday to 5 PM MST Wednesday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The dangerously cold 
  wind chills as low as 40 below zero could cause frostbite on 
  exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ005-220000-
/O.CON.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/
Missoula/Bitterroot Valleys-
844 AM MST Wed Dec 21 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Heavy snow and dangerous wind chills expected. Wind 
  gusts up to 25 mph and wind chills 30 below zero.

* WHERE...Missoula/Bitterroot Valleys.

* WHEN...From 8 PM Tuesday to 5 PM MST Wednesday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The cold wind chills as 
  low as 30 below zero could cause frostbite on exposed skin in 
  as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ006-220000-
/O.CON.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/
Bitterroot/Sapphire Mountains-
844 AM MST Wed Dec 21 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Heavy snow and dangerous wind chills expected. Winds 
  gusting as high as 40 mph. Wind chills as low as 45 below zero.

* WHERE...Bitterroot/Sapphire Mountains.

* WHEN...From 5 PM Tuesday to 5 PM MST Wednesday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The dangerously 
  cold wind chills as low as 45 below zero could cause frostbite 
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ007-220000-
/O.CON.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/
Butte/Blackfoot Region-
844 AM MST Wed Dec 21 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Heavy snow and dangerous wind chills expected. Winds 
  gusting as high as 35 mph. Wind chills 50 below zero.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...From 8 PM Tuesday to 5 PM MST Wednesday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The dangerously 
  cold wind chills as low as 50 below zero could cause frostbite 
  on exposed skin in as little as 5 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
2 follow-up statements
375 
WWUS45 KMSO 211749
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
1049 AM MST Wed Dec 21 2022

MTZ005-221800-
/O.CAN.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/
/O.EXA.KMSO.WC.W.0002.000000T0000Z-221222T1900Z/
Missoula/Bitterroot Valleys-
1049 AM MST Wed Dec 21 2022

...WIND CHILL WARNING IN EFFECT UNTIL NOON MST THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Dangerously cold wind chills. Wind chills as low as 40 
  below zero.

* WHERE...Missoula/Bitterroot Valleys.

* WHEN...Until noon MST Thursday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

MTZ007-221800-
/O.CAN.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/
/O.EXA.KMSO.WC.W.0002.000000T0000Z-221222T1900Z/
Butte/Blackfoot Region-
1049 AM MST Wed Dec 21 2022

...WIND CHILL WARNING IN EFFECT UNTIL NOON MST THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Dangerously cold wind chills. Wind chills as low as 50 
  below zero.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...Until noon MST Thursday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 5 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

MTZ043-221800-
/O.CAN.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/
/O.EXA.KMSO.WC.W.0002.000000T0000Z-221222T1900Z/
Potomac/Seeley Lake Region-
1049 AM MST Wed Dec 21 2022

...WIND CHILL WARNING IN EFFECT UNTIL NOON MST THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Dangerously cold wind chills. Wind chills as low as 50 
  below zero.

* WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley 
  Lake to Condon, and I-90 East Missoula to Bearmouth.

* WHEN...Until noon MST Thursday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 5 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

MTZ004-006-211900-
/O.CAN.KMSO.WS.W.0019.000000T0000Z-221222T0000Z/
Lower Clark Fork Region-Bitterroot/Sapphire Mountains-
1049 AM MST Wed Dec 21 2022

...WINTER STORM WARNING IS CANCELLED...

Dangerous cold is still expected overnight, so please take
precautions to protect yourself.

$$

MTZ002-003-221800-
/O.CON.KMSO.WC.W.0002.000000T0000Z-221222T1900Z/
West Glacier Region-Flathead/Mission Valleys-
1049 AM MST Wed Dec 21 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST THURSDAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 60 
  below zero.

* WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan 
  Lake, Marias Pass, Polebridge, Flathead Lake, Flathead Valley, 
  Mission Valley, and Polson.

* WHEN...Until noon MST Thursday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 5 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$
967 
WWUS45 KMSO 221855
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
1155 AM MST Thu Dec 22 2022

MTZ043-222000-
/O.EXP.KMSO.WC.W.0002.000000T0000Z-221222T1900Z/
Potomac/Seeley Lake Region-
1155 AM MST Thu Dec 22 2022

...WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY...


$$

MTZ005-222000-
/O.EXP.KMSO.WC.W.0002.000000T0000Z-221222T1900Z/
Missoula/Bitterroot Valleys-
1155 AM MST Thu Dec 22 2022

...WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY...



$$

MTZ007-222000-
/O.EXP.KMSO.WC.W.0002.000000T0000Z-221222T1900Z/
Butte/Blackfoot Region-
1155 AM MST Thu Dec 22 2022

...WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY...


$$

MTZ002-003-222000-
/O.EXP.KMSO.WC.W.0002.000000T0000Z-221222T1900Z/
West Glacier Region-Flathead/Mission Valleys-
1155 AM MST Thu Dec 22 2022

...WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY...



$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind chill warning went out at Dec 21, 4:47 AM MST, 3 hours 57 minutes earlier.

Area forecast discussion, Dec 21, 4:47 AM MST, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
447 AM MST Wed Dec 21 2022

...EXTREMELY COLD WIND CHILL AND LOW VISIBILITY IN BLOWING SNOW
ACROSS PORTIONS OF NORTHERN ROCKIES TODAY...

.DISCUSSION...

An extremely cold arctic airmass will continue to sweep across the
Northern Rockies today, accompanied by gusty winds, extremely cold
wind chill, blowing snow, and occasional bursts of light snow.
North/east winds gusting to near 50 mph have been observed from
the Flathead valley down to the Missoula valley this morning. Wind
chill as cold as -40F has been noted during this time, with -70F
briefly observed near Glacier Park. Winds will slowly diminish
throughout today across western Montana, then intensifying from
the northeast over north central Idaho to 30 mph tonight. Wind
chill as low as -30F is anticipated over the Clearwater Mountains
of Idaho tonight. Meanwhile, air temperature will plummet to
double digit below zero readings for many locations by Thursday
morning. This cold will challenge long- established cold records.
If there was a time to avoid discretionary travel across the
Northern Rockies, now would be that time (at least through
Thursday). Despite leftover snow across the region today, only a
few instances of a quick inch or two accumulation is expected
through this afternoon.

Thursday and Friday daytime temperatures will struggle to warm
above zero degrees for most locations across the Northern Rockies.
This intense of cold air can lead to frostbite and hypothermia in
mere minutes. However, terrain will slowly warm up Thursday
through Saturday, as flow aloft shifts from the Pacific Ocean. A
weak influx of moisture Thursday-Saturday will provide several
inches new snow for high terrain, while presenting a small threat
of freezing rain for area valleys. There isn't a good amount of
confidence in freezing rain occurring at any particular location
at this point.

Late this weekend through next week, flow off the Pacific Ocean
will continue, steadily moderating temperatures across the
Northern Rockies. There are two storm systems to note next week:
Monday night and Wednesday. Compared to recent storm systems, the
main impacts for these two will be snow covered roadways over area
mountain passes. If there is any arctic air trapped in area
valleys, freezing rain may once again be part of the discussion.

&&

.AVIATION...

A strong push of arctic air west of the Continental Divide will
continue to produce gusty winds and low visibility snow and
blowing snow across Northern Rockies air space through midday
Thursday. Blowing snow will be a common occurrence for areas near
and east of KGPI, KMSO, KHRF, KSMN. Northeast wind gusts to 50
knots above the terrain along the Divide this morning will slowly
diminish through 22/0600Z. Further west and south over north
central Idaho, winds above the terrain will be closer to 30 knots
during this time. Thin banded snow features oriented west- east
will obscure terrain at times and reduce visibility suddenly
through 21/1800Z. Thereafter, most terrain obscurations will be
located over Clearwater Mountains in Idaho.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...     Winter Storm Warning until 5 PM MST this afternoon for
     Kootenai/Cabinet Region.

     Winter Storm Warning until 5 PM MST this afternoon for West
     Glacier Region.

     Winter Storm Warning until 5 PM MST this afternoon for
     Flathead/Mission Valleys.

     Winter Storm Warning until 5 PM MST this afternoon for Lower
     Clark Fork Region.

     Winter Storm Warning until 5 PM MST this afternoon for
     Missoula/Bitterroot Valleys.

     Winter Storm Warning until 5 PM MST this afternoon for
     Bitterroot/Sapphire Mountains.

     Winter Storm Warning until 5 PM MST this afternoon for
     Butte/Blackfoot Region.

     Winter Storm Warning until 5 PM MST this afternoon for
     Potomac/Seeley Lake Region.

ID...Winter Weather Advisory until 4 PM PST this afternoon for
     Northern Clearwater Mountains.

     Winter Weather Advisory until 4 PM PST this afternoon for
     Southern Clearwater Mountains.

     Winter Weather Advisory until 4 PM PST this afternoon for
     Orofino/Grangeville Region.

     Winter Weather Advisory until 11 AM MST this morning for Eastern
     Lemhi County...Western Lemhi County.

&&

In the hours before

Local storm report, Dec 21, 8:05 AM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
805 AM MST WED DEC 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY SNOW       3 S WHITE PINE          47.69N 115.48W
12/21/2022  M12.5 INCH       SANDERS            MT   COCORAHS

            COCORAHS STATION MT-SN-4 3 S WHITE PINE SNOW
            RATES ON THE 20TH WERE 1 TO 2 INCHES PER
            HOUR. 0.59 INCHES OF SWE, 21 TO 1 SNOW TO
            LIQUID RATIO.

&&
Local storm report, Dec 21, 8:07 AM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
807 AM MST WED DEC 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 SE MARION             48.10N 114.64W
12/21/2022  M7.0 INCH        FLATHEAD           MT   COCORAHS

            COCORAHS STATION MT-FH-12 1 ESE MARION 0.46
            INCHES OF SWE. 15 TO 1 RATIO.

&&
Local storm report, Dec 21, 8:10 AM MST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
810 AM MST WED DEC 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             EVERGREEN               48.22N 114.27W
12/21/2022  M6.1 INCH        FLATHEAD           MT   COCORAHS

            COCORAHS STATION MT-FH-29 EVERGREEN 0.51
            INCHES OF SWE. 12 TO 1 RATIO.

&&
Local storm report, Dec 21, 8:38 AM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
838 AM MST WED DEC 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY SNOW       2 E WHITE PINE          47.74N 115.45W
12/20/2022  E24.0 INCH       SANDERS            MT   PUBLIC

            RECEIVED THIS IN 20 HOURS.

&&

Nearby

Wind Chill Warnings in Montana, 2022Every wind chill warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.